MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C1660
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/09/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the second ruby coil evaluated had the pet lock intact and was kinked approximately 5.0 and 40.0 cm from the proximal end.Conclusions: the complaint has been evaluated.The complaint indicated that all three ruby coils became kinked by a scrub technician during insertion into a px slim delivery microcatheter.Evaluation of the three ruby coils confirmed their pusher assemblies were kinked.This type of damage typically occurs due to improper handling during use.If the pusher assembly is manipulated forcefully at an angle during insertion into a catheter, damage such as this may occur.Ruby coils are 100% functionally tested during process inspection.The px slim delivery microcatheter mentioned in the complaint was not returned for evaluation.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2019-01625; 3005168196-2019-01627.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During preparation for the procedure, the pusher wire of a ruby coil became kinked while advancing into a px slim delivery microcatheter.Two additional ruby coils also became kinked while advancing into the px slim.The procedure successfully continued using additional ruby coils.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8923279
Report Number3005168196-2019-01626
Device Sequence Number1903719
Product Code HCG
UDI-Device Identifier00814548013053
UDI-Public00814548013053
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/09/2015
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberRBY2C1660
Device Lot NumberF63543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2015
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2015
Initial Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005